Pain in the scrotum/testicle developed in early December 2009. It came on slowly and intermittently until about a week later when it was more constant. I saw a urologist the week before Christmas who noted a mildly tender and swollen epididymal head. He prescribed me Bactrim 2x a day, which I took for 5 days before it made me feel very ill. With a 4 day break, I began taking Cipro 500mg 2x a day for 12 days and still continued to have pain. An ultrasound was preformed on both testicles. Results were normal intratesticular and capsular flow patters bilaterally, no abnormality in epididymal heads, testes intrinsically normal. Moderately large varicocele on left side. Digital rectal exam was normal.
I still have on and off again pain as well mild swelling and moderate tenderness in the left epididymal head, compared to the right. For example, this past weekend I was in constant pain Saturday night till Sunday night. By Monday it had abated somewhat. I can't get in to see the urologist any time soon due to my travel schedule and their apparent popularity. I work in health administration and had a doctor friend offer to write me a script for doxycycline. Is there any chance after all this time it is still an infection process? I haven't been on antibiotics for around 3 weeks and it hasn't gotten worse, on top of the fact this has been going on for two months.
Could this be varicocele pain? It can be worse after driving for long periods or sitting for extended periods, but this isn't always the case. Tight underwear makes it feel worse. Is there a chance the swelling is a cyst and the doppler ultrasound or radiologist missed it? Should I take the Doxy? I have had 4 urine analysis and culture's done, all negative but I understand this isn't always conclusive. Could there be any reason it seems to hurt worse when I have gas pains as well? I can run and lift weights without any real pain in the moment.
Yes, a varicocele could cause persistent aching. Usually this goes away quickly when you lie down. a joc strap or tight underwear that really supports the scrotum would be expected to make it feel better no matter what the cause.
Could the ultrasound have missed a cyst? absolutely! This sort of study is very dependent upon the technician. If there is a cyst, this is nothing serious but can be tender. I would NOT recommend further antibiotics, rather a ten day course of a non-steroidal drug such as Motrin would be more likely to help. You should take this around the clock, not just when it is bothering you. Read the precautions and side effects.
If you have had a vasectomy this pain could be related to sperm rupturing out of the tubing that is the epididymis. Motrin will help here too.
Thank you for your reply. I appreciate your time and knowlege! I haven't had a vasectomy, so that is not a possibiliy.
I did the Motrin plan as soon as I finished my antibiotics. It helps with the pain somewhat. Perhaps, I will start another 10 day course and be sure to take it around the clock as you stae. Is there a particular dosage you recomend? 800/1000/mg per day?
Tight underwear does tend to make it worse. I wear it while running/lifting weights but if I wear it all day it actually causes aches and pains. Does this indicate any possible cause for the pain?
I was most concerned that after all this time and the few weeks of antibiotics there may still be an infection. Thank you for clearing that matter up, at least now I can eliminate one possibility and focus on figuring out the true problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.